Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 21, 2019, 3:15 PM EDT for Orange County, Seminole County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 21, 2019, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603 WUUS52 KMLB 211915 SVRMLB FLC095-117-211945- /O.NEW.KMLB.SV.W.0065.190721T1915Z-190721T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 315 PM EDT Sun Jul 21 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southwestern Seminole County in east central Florida... West central Orange County in east central Florida... * Until 345 PM EDT. * At 315 PM EDT, a severe thunderstorm was located over College Park, moving northwest at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Apopka, Altamonte Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2854 8129 2853 8141 2866 8155 2871 8134 TIME...MOT...LOC 1915Z 149DEG 8KT 2857 8138 HAIL...<.75IN WIND...60MPH $$ Combs
2 follow-up statements
372 WWUS52 KMLB 211921 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 321 PM EDT Sun Jul 21 2019 FLC095-117-211945- /O.CON.KMLB.SV.W.0065.000000T0000Z-190721T1945Z/ Seminole FL-Orange FL- 321 PM EDT Sun Jul 21 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHWESTERN SEMINOLE AND WEST CENTRAL ORANGE COUNTIES... At 321 PM EDT, a severe thunderstorm was located over College Park, moving northwest at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, Apopka, Altamonte Springs, Winter Park and Casselberry. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2857 8134 2855 8143 2866 8155 2871 8134 TIME...MOT...LOC 1921Z 149DEG 8KT 2858 8139 HAIL...<.75IN WIND...60MPH $$ Combs
159 WWUS52 KMLB 211932 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 332 PM EDT Sun Jul 21 2019 FLC095-117-211945- /O.CON.KMLB.SV.W.0065.000000T0000Z-190721T1945Z/ Seminole FL-Orange FL- 332 PM EDT Sun Jul 21 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR WESTERN SEMINOLE AND WEST CENTRAL ORANGE COUNTIES... At 331 PM EDT, a severe thunderstorm was located near Pine Hills, moving northwest at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Apopka, Altamonte Springs, Lockhart, Pine Hills and Forest City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2861 8142 2859 8147 2866 8155 2868 8145 TIME...MOT...LOC 1931Z 113DEG 12KT 2862 8150 HAIL...<.75IN WIND...60MPH $$ Combs
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:40 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 10:40 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1040 AM EDT Sun Jul 21 2019 .DISCUSSION... Hi res VIS sat imagery showed mostly sunny conditions early this morning. Strong heating and a light wind flow has allowed the east coast sea breeze to form along the coast and is already at I 95 from Brevard down to Martin county. Isolated showers are developing along the sea breeze and these will increase in coverage and grow into lightning storms through the afternoon as they propagate inland. Morning Cape sounding shows support for strong storms this afternoon over the interior. Mid level lapse rates of 6C/km combined with 500 mb temps near -9C will promote small hail, wind gusts near 50 mph especially where boundary collisions occur to help juice the updrafts. Storm motion will be a little faster today, toward the west and northwest but heavy rainfall will still produce nuisance flooding especially in urbanized and low lying areas. Convection should pile up on the west side of the peninsula late in the day but lingering showers and isolated storms should continue over our interior counties into the evening. Temps in the low to mid 90s will lead to heat indices in the 101-105 range during peak afternoon heating. && .AVIATION... Scattered SHRA/TSRA will develop just inland from the coastal terminals thru 17Z and propagate inland with the sea breeze. Will continue with VCTS at DAB/MLB/VRB/FPR/SUA. Higher storm coverage over the interior requires TEMPO for MVFR conds in TSRA at MCO/SFB/LEE between 19Z-22Z already denoted in those TAFs. Gusty winds 35-40 knots possible at or near those interior terminals. && .MARINE... No significant changes to current coastal waters forecast. Today-Tonight...Continuation of favorable open water conditions with ridge axis in proximity to the waters. SE winds 5-10 kts with seas around 2 ft. Winds and seas locally higher near brief storms. A chc of showers/storms mainly south of Cape Canaveral this morning, tapering off nearshore through the afternoon. Overnight storms possible mainly over the Gulf Stream waters. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 74 90 75 / 30 20 30 20 MCO 93 74 92 75 / 50 20 50 20 MLB 90 76 89 77 / 40 10 40 20 VRB 90 73 90 74 / 40 20 40 30 LEE 93 75 93 75 / 50 20 60 20 SFB 95 75 93 75 / 50 20 40 20 ORL 94 76 92 75 / 50 20 50 20 FPR 90 73 90 75 / 40 20 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Glitto
Hazardous weather outlook, Jul 21, 11:05 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Sun Jul 21 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1105 AM EDT Sun Jul 21 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms have formed just inland from the Treasure coast along the east coast sea breeze late this morning. Storm coverage will increase this afternoon as the east coast sea breeze pushes to the interior. Conditions are favorable for strong storms to develop especially those resulting from boundary collisions. Primary threats from storms will be frequent lightning strikes, gusty winds up to 50 mph, coin sized hail and heavy rainfall. Storm motion will be toward the Northwest at 10 to 15 mph. If threatening weather approaches, seek shelter in an enclosed building. Picnic shelters and porches may keep you dry but are not safe from the dangers of lightning. .FLOOD IMPACT... Some locations receiving locally heavy rains from mid to late afternoon will experience nuisance flooding in low spots and along roadways. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will push Northwest across inland lakes this afternoon, capable of producing dangerous lightning strikes and wind gusts of 35 to 45 knots. Mariners should use caution and seek safe harbor when storms approach. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered lightning storms are expected along the sea breeze each afternoon this week. Primary threats will be gusty winds and frequent lightning strikes. Storm coverage is expected to increase, especially from Tuesday through midweek as a tropical wave approaches the peninsula from the Bahamas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected this afternoon and tonight. Kelly/Pendergrast
In the hours before
Special weather statement, Jul 21, 2:27 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
227 PM EDT Sun Jul 21 2019
FLZ045-053-211930-
Osceola FL-Orange FL-
227 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 330 PM EDT...
At 224 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from near Poinciana to
near Osceola Heritage Park. Movement was northwest at 5 to 10 mph.
Additional strong storms are expected to form across northwestern
Osceola county into southwestern Orange county where several outflow
boundaries will come together.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2850 8134 2808 8134 2809 8145 2814 8146
2814 8152 2820 8152 2826 8156 2826 8166
2854 8166
TIME...MOT...LOC 1824Z 114DEG 6KT 2810 8140 2827 8139
CombsSpecial weather statement, Jul 21, 3:12 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
312 PM EDT Sun Jul 21 2019
FLZ045-046-212000-
Orange FL-Seminole FL-
312 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 400 PM EDT...
At 311 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ocoee to Wekiwa Springs State Park. Movement
was northwest at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2857 8166 2859 8165 2859 8166 2864 8166
2878 8165 2879 8152 2878 8141 2867 8127
2861 8118 2850 8130 2853 8166
TIME...MOT...LOC 1911Z 127DEG 12KT 2855 8152 2874 8146
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:27 PM EDT | Special Weather Statement | MLB | Orange | 63 min |
| Jul 21, 3:12 PM EDT | Special Weather Statement | MLB | Orange | 48 min |
| Jul 21, 3:37 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 38 min |
| Jul 21, 3:58 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.